Alert archive / Arizona / Red Flag Warnings in 2009

Red Flag Warning 12, NWS Tucson, AZ

April 14, 2009

NWS Tucson, AZ issued this red flag warning at Apr 14, 2009, 2:51 AM MST. It took effect at Apr 14, 2009, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2009, 2:51 AM MST (09:51 UTC)
In effect from
Apr 14, 2009, 1:00 PM MST
Expired
Apr 14, 2009, 6:58 PM MST
In force
6 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 140951
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
251 AM MST TUE APR 14 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM MST THIS AFTERNOON
TO 7 PM MST THIS EVENING BELOW 6000 FEET FOR COCHISE...SANTA
CRUZ... SOUTHEAST PINAL...PIMA...GRAHAM AND GREENLEE COUNTIES FOR
STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH FIRE
DANGER RATING...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GRAHAM COUNTY SOUTH OF THE GILA
RIVER...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES FOR STRONG
AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER
RATING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE SOUTH ACROSS THE WESTERN
STATES TODAY AND TOMORROW...RESULTING IN BREEZY TO WINDY CONDITIONS
BOTH DAYS. WIND SPEEDS TODAY ARE EXPECTED TO REACH 20 TO 30 MPH
WITH GUSTS TO 40 MPH...WITH THE STRONGEST WINDS EXPECTED IN SANTA
CRUZ...COCHISE...CENTRAL AND WESTERN PIMA COUNTIES. IN ADDITION TO
THE STRONG AND GUSTY WINDS...A DRYING AIRMASS AND A HIGH FIRE
DANGER RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

AZZ148-142200-
/O.UPG.KTWC.FW.A.0010.090414T2000Z-090415T0200Z/
/O.NEW.KTWC.FW.W.0012.090414T2000Z-090415T0200Z/
/O.NEW.KTWC.FW.A.0011.090415T2000Z-090416T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
251 AM MST TUE APR 14 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MST THIS EVENING BELOW 6000 FEET...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

A STRONG LOW PRESSURE SYSTEM WILL MOVE SOUTH ACROSS THE WESTERN
STATES TODAY AND WEDNESDAY...RESULTING IN BREEZY TO WINDY SOUTH
TO SOUTHWEST WINDS. WIND SPEEDS TODAY ARE EXPECTED TO RANGE UP TO
20 TO 30 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS TODAY ARE
EXPECTED IN COCHISE AND SANTA CRUZ COUNTIES...THOUGH WIND SPEEDS
THROUGHOUT SOUTHEAST ARIZONA WILL BE EITHER OVER OR VERY CLOSE TO
CRITICAL THRESHOLDS. ELEVATIONS ABOVE 6000 FEET WILL SEE MINIMUM
RELATIVE HUMIDITIES NEAR 15 PERCENT TODAY...WITH THE VALLEY FLOORS
IN THE 10 TO 15 PERCENT RANGE. ALTHOUGH FORECAST FIRE DANGER
RATINGS WILL ONLY BE MODERATE TO HIGH...DRYING SURFACE CONDITIONS
WILL CONTINUE ACROSS ALL OF SOUTHEAST ARIZONA.
THEREFORE...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST
TODAY...ESPECIALLY IN ELEVATIONS BELOW 6000 FEET.

WIND SPEEDS ARE EXPECTED TO INCREASE AGAIN TOMORROW WITH THE FRONTAL
PASSAGE. THIS PASSAGE WILL ALSO BRING COOLER TEMPERATURES...THUS
RAISING RELATIVE HUMIDITY VALUES. IN SPITE OF THIS INCREASE IN
MOISTURE...PORTIONS OF GRAHAM COUNTY SOUTH OF THE GILA
RIVER...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTY WILL STILL
SEE MINIMUM RELATIVE HUMIDITY VALUES BELOW THE 15 PERCENT
THRESHOLD ALONG WITH WIND SPEEDS ONCE AGAIN UP TO 30 MPH WITH
GUSTS UP TO 40 MPH. THUS...A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR WEDNESDAY AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

&&

$$

AZZ146-147-142200-
/O.UPG.KTWC.FW.A.0010.090414T2000Z-090415T0200Z/
/O.NEW.KTWC.FW.W.0012.090414T2000Z-090415T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
251 AM MST TUE APR 14 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MST THIS EVENING BELOW 6000 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE SOUTH ACROSS THE WESTERN
STATES TODAY AND WEDNESDAY...RESULTING IN BREEZY TO WINDY SOUTH TO
SOUTHWEST WINDS. WIND SPEEDS TODAY ARE EXPECTED TO RANGE UP TO 20
TO 30 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS TODAY ARE
EXPECTED IN CENTRAL AND WESTERN PIMA COUNTY IN FIRE WEATHER ZONE
147...THOUGH WIND SPEEDS THROUGHOUT SOUTHEAST ARIZONA WILL BE
EITHER OVER OR VERY CLOSE TO CRITICAL THRESHOLDS. ELEVATIONS ABOVE
6000 FEET WILL SEE MINIMUM RELATIVE HUMIDITIES NEAR 15 PERCENT
TODAY...WITH THE VALLEY FLOORS IN THE 10 TO 15 PERCENT RANGE.
ALTHOUGH FORECAST FIRE DANGER RATINGS WILL ONLY BE MODERATE TO
HIGH...DRYING SURFACE CONDITIONS WILL CONTINUE ACROSS ALL OF
SOUTHEAST ARIZONA. THEREFORE...CRITICAL FIRE WEATHER CONDITIONS
WILL EXIST TODAY...ESPECIALLY IN ELEVATIONS BELOW 6000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

&&

$$
2 follow-up statements
000 
WWUS85 KTWC 142104
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
204 PM MST TUE APR 14 2009

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING BELOW
6000 FEET FOR COCHISE...SANTA CRUZ... SOUTHEAST
PINAL...PIMA...GRAHAM AND GREENLEE COUNTIES FOR STRONG AND GUSTY
WINDS...LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER RATING...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GRAHAM COUNTY SOUTH OF THE GILA RIVER...
COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES FOR STRONG AND
GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER
RATING...

.A STRONG LOW PRESSURE SYSTEM NOW LOCATED FROM THE PACIFIC
NORTHWEST TO NORTHERN CALIFORNIA WILL MOVE SOUTHEAST INTO THE
GREAT BASIN TOMORROW. THIS LOW PRESSURE WILL CONTINUE TO RESULT IN
BREEZY CONDITIONS THIS AFTERNOON WITH EVEN STRONGER WINDS WEDNESDAY.
WIND SPEEDS THIS AFTERNOON OF 20 TO 30 MPH WITH GUSTS TO 40 WILL
CONTINUE WITH THE STRONGEST WINDS BEING ACROSS SANTA
CRUZ...COCHISE...CENTRAL AND WESTERN PIMA COUNTIES. IN ADDITION TO
THE STRONG AND GUSTY WINDS...A DRY AIRMASS AND A HIGH FIRE DANGER
RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

AZZ148-150300-
/O.CON.KTWC.FW.W.0012.000000T0000Z-090415T0200Z/
/O.CON.KTWC.FW.A.0011.090415T2000Z-090416T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
204 PM MST TUE APR 14 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING BELOW 6000 FEET...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
BELOW 6000 FEET. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

A STRONG LOW PRESSURE SYSTEM NOW LOCATED FROM THE PACIFIC
NORTHWEST TO NORTHERN CALIFORNIA WILL MOVE SOUTHEAST INTO THE
GREAT BASIN TOMORROW. THIS LOW PRESSURE IS RESULTING IN BREEZY TO
WINDY SOUTH TO SOUTHWEST WINDS THIS AFTERNOON OF 20 TO 30 MPH
WITH GUSTS UP TO 40 MPH. THE STRONGEST WINDS THIS AFTERNOON WILL
BE OVER COCHISE AND SANTA CRUZ COUNTIES...THOUGH WIND SPEEDS
THROUGHOUT SOUTHEAST ARIZONA WILL EXCEED OR BE QUITE CLOSE TO
CRITICAL THRESHOLDS. ELEVATIONS ABOVE 6000 FEET WILL SEE MINIMUM
RELATIVE HUMIDITIES NEAR 15 PERCENT THIS AFTERNOON...WITH THE 
VALLEY FLOORS IN THE 10 TO 15 PERCENT RANGE. ALTHOUGH FORECAST
FIRE DANGER RATINGS WILL ONLY BE MODERATE TO HIGH...DRYING SURFACE
CONDITIONS WILL CONTINUE ACROSS ALL OF SOUTHEAST ARIZONA.
THEREFORE...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST THIS
AFTERNOON...ESPECIALLY IN ELEVATIONS BELOW 6000 FEET.

WIND SPEEDS ARE EXPECTED TO INCREASE AGAIN TOMORROW WITH THE
FRONTAL PASSAGE ASSOCIATED WITH THE AREA OR LOW PRESSURE. THIS
COLD FRONTAL PASSAGE WILL ALSO BRING COOLER TEMPERATURES...THUS
RAISING MINIMUM RELATIVE HUMIDITY VALUES. HOWEVER...PORTIONS OF
GRAHAM COUNTY SOUTH OF THE GILA RIVER...COCHISE...SANTA CRUZ AND
EASTERN PIMA COUNTY WILL STILL SEE MINIMUM RELATIVE HUMIDITY
VALUES AT OR JUST BELOW THE 15 PERCENT THRESHOLD ALONG WITH WIND
SPEEDS UP TO 35 MPH WITH GUSTS UP TO 45 MPH. THUS...A FIRE WEATHER
WATCH CONTINUES FOR WEDNESDAY AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

&&

$$

AZZ146-147-150200-
/O.CON.KTWC.FW.W.0012.000000T0000Z-090415T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
204 PM MST TUE APR 14 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING BELOW 6000 FEET...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
BELOW 6000 FEET.

A STRONG LOW PRESSURE SYSTEM WILL MOVE SOUTH ACROSS THE WESTERN
STATES TODAY AND WEDNESDAY...RESULTING IN BREEZY TO WINDY SOUTH
TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE
STRONGEST WINDS THIS AFTERNOON ARE EXPECTED IN CENTRAL AND WESTERN 
PIMA COUNTY IN FIRE WEATHER ZONE 147...THOUGH WIND SPEEDS
THROUGHOUT SOUTHEAST ARIZONA WILL BE EITHER OVER OR VERY CLOSE TO
CRITICAL THRESHOLDS. ELEVATIONS ABOVE 6000 FEET WILL SEE MINIMUM
RELATIVE HUMIDITIES NEAR 15 PERCENT THIS AFTERNOON...WITH THE
VALLEY FLOORS IN THE 10 TO 15 PERCENT RANGE. ALTHOUGH FORECAST
FIRE DANGER RATINGS WILL ONLY BE MODERATE TO HIGH...DRYING SURFACE
CONDITIONS WILL CONTINUE ACROSS ALL OF SOUTHEAST ARIZONA.
THEREFORE...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST THIS
AFTERNOON...ESPECIALLY IN ELEVATIONS BELOW 6000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

&&

$$
000 
WWUS85 KTWC 150158
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
658 PM MST TUE APR 14 2009

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON 
THROUGH WEDNESDAY EVENING FOR GRAHAM COUNTY SOUTH OF THE GILA
RIVER...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES FOR STRONG
AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER
RATING...

A STRONG PACIFIC STORM SYSTEM OVER NORTHERN CALIFORNIA THIS
EVENING WILL CONTINUE TO PROGRESS SOUTHEAST TONIGHT AND WEDNESDAY.
WIND SPEEDS ARE EXPECTED TO INCREASE AGAIN TOMORROW WITH THE
FRONTAL PASSAGE ASSOCIATED WITH THE AREA OR LOW PRESSURE. THIS
COLD FRONTAL PASSAGE WILL ALSO BRING COOLER TEMPERATURES...THUS
RAISING MINIMUM RELATIVE HUMIDITY VALUES. HOWEVER...PORTIONS OF
GRAHAM COUNTY SOUTH OF THE GILA RIVER...COCHISE...SANTA CRUZ AND
EASTERN PIMA COUNTY WILL STILL SEE MINIMUM RELATIVE HUMIDITY
VALUES AT OR JUST BELOW THE 15 PERCENT THRESHOLD ALONG WITH WIND
SPEEDS UP TO 35 MPH WITH GUSTS UP TO 45 MPH. THUS...A FIRE
WEATHER WATCH CONTINUES FOR WEDNESDAY AFTERNOON AND EARLY
EVENING.

AZZ148-151400-
/O.CAN.KTWC.FW.W.0012.000000T0000Z-090415T0200Z/
/O.CON.KTWC.FW.A.0011.090415T2000Z-090416T0300Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
658 PM MST TUE APR 14 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON WILL ALLOW THE RED FLAG
WARNING TO EXPIRE AT 7 PM. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

A STRONG PACIFIC STORM SYSTEM OVER NORTHERN CALIFORNIA THIS
EVENING WILL CONTINUE TO PROGRESS SOUTHEAST TONIGHT AND WEDNESDAY.
ALTHOUGH BREEZY TO LOCALLY WINDY CONDITIONS WILL PERSIST
OVERNIGHT...SURFACE MOISTURE ASSOCIATED WITH APPROACHING SYSTEM
CONTINUES TO FILL INTO THE AREA FROM THE WEST. THIS...IN
COMBINATION WITH NORMAL NIGHTTIME HUMIDITY RECOVERIES...HAS
RESULTED IN HUMIDITY VALUES RISING ABOVE CRITICAL LEVELS ACROSS
SOUTHEAST ARIZONA. THEREFORE...THE RED FLAG WARNING HAS BEEN
ALLOWED TO EXPIRE AT 7 PM MST.

WIND SPEEDS ARE EXPECTED TO INCREASE AGAIN TOMORROW WITH THE
FRONTAL PASSAGE ASSOCIATED WITH THE AREA OR LOW PRESSURE. THIS
COLD FRONTAL PASSAGE WILL ALSO BRING COOLER TEMPERATURES...THUS
RAISING MINIMUM RELATIVE HUMIDITY VALUES. HOWEVER...PORTIONS OF
GRAHAM COUNTY SOUTH OF THE GILA RIVER...COCHISE...SANTA CRUZ AND
EASTERN PIMA COUNTY WILL STILL SEE MINIMUM RELATIVE HUMIDITY
VALUES AT OR JUST BELOW THE 15 PERCENT THRESHOLD ALONG WITH WIND
SPEEDS UP TO 35 MPH WITH GUSTS UP TO 45 MPH. THUS...A FIRE
WEATHER WATCH CONTINUES FOR WEDNESDAY AFTERNOON AND EARLY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE FIRE WEATHER WATCH TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

&&

$$

AZZ146-147-150300-
/O.CAN.KTWC.FW.W.0012.000000T0000Z-090415T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 147
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC-
658 PM MST TUE APR 14 2009

...RED FLAG WARNING IS CANCELLED...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

A STRONG PACIFIC STORM SYSTEM OVER NORTHERN CALIFORNIA THIS EVENING 
WILL CONTINUE TO PROGRESS SOUTHEAST TONIGHT AND WEDNESDAY.
ALTHOUGH BREEZY TO LOCALLY WINDY CONDITIONS WILL PERSIST
OVERNIGHT...SURFACE MOISTURE ASSOCIATED WITH APPROACHING SYSTEM
CONTINUES TO FILL INTO THE AREA FROM THE WEST. THIS...IN
COMBINATION WITH NORMAL NIGHTTIME HUMIDITY RECOVERIES...HAS
RESULTED IN HUMIDITY VALUES RISING ABOVE CRITICAL LEVELS ACROSS
SOUTHEAST ARIZONA. THEREFORE...THE RED FLAG WARNING HAS BEEN
ALLOWED TO EXPIRE AT 7 PM MST.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:40 AM MST, 11 minutes earlier.

Area forecast discussion, Apr 14, 2:40 AM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
240 AM MST TUE APR 14 2009

.SYNOPSIS...THE NEXT PACIFIC STORM SYSTEM WILL ARRIVE IN THE GREAT
BASIN LATER TODAY AND WEDNESDAY...PRODUCING ANOTHER ROUND OF STRONG
GUSTY WINDS ACROSS SOUTHEAST ARIZONA. THIS STORM SYSTEM WILL ALSO
BRING COOLER TEMPERATURES...WITH HIGH TEMPERATURES BELOW NORMAL
WEDNESDAY AND ESPECIALLY THURSDAY. EXPECT A SLIGHT CHANCE OF RAIN
AND SNOW SHOWERS FOR AREAS NORTHEAST OF THE TUCSON METRO AREA
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. A STRONG RIDGE OF HIGH
PRESSURE WILL THEN BUILD OVER SOUTHEAST ARIZONA THIS WEEKEND INTO
NEXT WEEK...WITH MUCH WARMER TEMPERATURES EXPECTED.

&&

.DISCUSSION...THE MAIN FORECAST CONCERN WILL BE THE WIND TODAY AND
WEDNESDAY AS THE NEXT PACIFIC STORM SYSTEM ENTERS THE GREAT BASIN
REGION. MODELS STILL SHOWED THE BULK OF THE MOISTURE NEEDED FOR
PRECIPITATION REMAINING NORTH OF THE AREA AS THE UPPER LOW TRACKS
THROUGH NEVADA AND UTAH. THEREFORE...GENERALLY DRY CONDITIONS AND A
PERIOD OF BREEZY TO WINDY WEATHER CAN BE ANTICIPATED LATER TODAY
INTO EARLY THURSDAY. BEST CHANCE OF PRECIPITATION...ALTHOUGH
LOW...WILL BE MAINLY NORTHEAST OF TUCSON AND IN THE WHITE MOUNTAINS
WEDNESDAY AFTERNOON AND EVENING AS THE UPPER LOW MOVES OVER SOUTHERN
UTAH. THE SYSTEM WILL ALSO USHER IN SOME COOLER AIR WEDNESDAY AND
THURSDAY WITH PROJECTED HIGH TEMPERATURES DROPPING 8 TO 10 DEGREES
ON WEDNESDAY FROM READINGS TODAY. ANOTHER 4 TO 6 DEGREES OF COOLING
CAN BE EXPECTED ON THURSDAY FROM PROJECTED HIGHS ON WEDNESDAY.
PLEASE REFER TO THE FIRE WEATHER SECTION BELOW FOR MORE DETAILS ON
THE UPCOMING WIND.

LATEST MODELS TRACK THE SYSTEM INTO THE PLAIN STATES FRIDAY...WITH A
RIDGE OF HIGH PRESSURE ALOFT BUILDING IN BEHIND IT SATURDAY INTO
EARLY NEXT WEEK. THIS HIGH PRESSURE RIDGE WILL RESULT IN WELL ABOVE
NORMAL HIGH TEMPERATURES AROUND SUNDAY AND MONDAY.

&&

.FIRE WEATHER...A STRONG LOW PRESSURE SYSTEM WILL MOVE SOUTH ACROSS
THE WESTERN STATES TODAY AND WEDNESDAY...RESULTING IN SOME LOCATIONS
ACROSS SE AZ SEEING BREEZY TO WINDY CONDITIONS TODAY...THEN BECOMING
MORE WIDESPREAD ON WEDNESDAY. FORECAST PROBLEMS LIE WITH SOME SNOW
REMAINING ABOVE 6000 FT FROM THE LAST STORM SYSTEM...BORDERLINE FUEL
MOISTURES AND BORDERLINE FORECAST MIN RH VALUES...AS WELL AS THE
NATURE OF THE WINDS TUESDAY VS WEDNESDAY. PRIMARY FOCUS FOR WINDS
TUESDAY FROM CURRENT MODEL DATA SEEMS TO BE SOUTHERN 148 (COCHISE
AND SANTA CRUZ...WITH A FEW SPOTS IN SOUTHERN EASTERN PIMA COUNTY)
AND SOUTHERN 147 (CENTRAL AND WESTERN PIMA COUNTY). DATA FOR
NORTHERN 147 (SE PINAL COUNTY) IS CLOSE...BUT NOT ENTIRELY
CONVINCING...AND DATA FOR GRAHAM AND GREENLEE COUNTIES WOULD IMPLY
SOME INCREASED WIND SPEEDS...BUT NOTHING WITHIN CRITICAL PARAMETERS.
THE PRESENCE OF A WILDFIRE IN THE BLUE RIVER VALLEY DOES GIVE PAUSE
THOUGH. WITH SO MUCH BEING BORDERLINE...WILL SIDE WITH CAUTION AND
GO AHEAD AND UPGRADE EXISTING FIRE WEATHER WATCH TO A RED FLAG FOR
THIS AFTERNOON AND EARLY EVENING. LOOKING OVER DATA FOR
WEDS...STRONGEST WINDS WILL REMAIN IN EASTERN PORTIONS OF THE CWA.
RH VALUES FOR FIRE WEATHER ZONES 146 AND 147 (GRAHAM COUNTY NORTH OF
THE GILA...NORTHERN GREENLEE COUNTY...WESTERN AND CENTRAL PIMA
COUNTY AND SOUTHEASTERN PINAL COUNTY) WILL BE ABOVE THE 15 PERCENT
THRESHOLD DUE TO COOLING...BUT PORTIONS OF SOUTHERN GRAHAM...EASTERN
PIMA...SANTA CRUZ AND COCHISE COUNTIES WILL STILL REMAIN DRY ENOUGH
FOR CONCERN. THUS...WILL GO AHEAD AND ISSUE A FIRE WEATHER WATCH FOR
ZONE 148 FOR WEDNESDAY AS WELL.

&&

.AVIATION...HIGH CLOUDS WILL CONTINUE TO MOVE INTO THE DESERT
SOUTHWEST FROM THE WEST THIS EARLY MORNING. WINDS WILL BE LIGHT AND
TERRAIN DRIVEN FOR THE START OF THE DAY...HOWEVER...A STRONG STORM
SYSTEM MOVING SOUTH INTO THE WESTERN GREAT BASIN TODAY WILL BRING
STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS THIS AFTERNOON. WIND
SPEEDS BETWEEN 15 AND 25 KTS WITH GUSTS TO 40 KTS ARE EXPECTED BY
AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING HOURS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS

&&

.TWC WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER RED FLAG WARNING 1PM
     TO 7PM MST TODAY FOR ZONES 147...148 AND SRN 146 BELOW 6000
     FEET.
     FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR ZONE 148.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 13, 5:50 PM MST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
550 PM MST MON APR 13 2009

AZZ019-029>035-141400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
550 PM MST MON APR 13 2009

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING BELOW 6000 FEET FOR COCHISE...SANTA CRUZ...SOUTHEAST
PINAL...PIMA...GRAHAM AND GREENLEE COUNTIES FOR STRONG AND GUSTY
WINDS...LOW RELATIVE HUMIDITIES AND A HIGH FIRE DANGER RATING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG LOW PRESSURE SYSTEM WILL ARRIVE IN THE GREAT BASIN
TUESDAY AND WEDNESDAY...PRODUCING ANOTHER PERIOD OF STRONG AND
GUSTY WINDS FOR SOUTHEAST ARIZONA. SOUTHWEST WINDS WILL INCREASE
TO THE 20 TO 30 MPH RANGE TUESDAY AFTERNOON...WITH GUSTS TO 40
MPH. CURRENT THINKING IS WINDS WILL REMAIN JUST BELOW WIND
ADVISORY CRITERIA FOR MOST LOCATIONS. AREAS OF BLOWING DUST ARE
STILL POSSIBLE TUESDAY AFTERNOON.

ELEVATIONS ABOVE 6000 FEET WILL SEE RELATIVE HUMIDITIES NEAR THE
CRITICAL 15 PERCENT THRESHOLD TUESDAY...WITH THE VALLEY FLOORS IN
THE 10 TO 15 PERCENT RANGE. ALTHOUGH FORECASTED FIRE DANGER RATINGS
WILL ONLY BE MODERATE TO HIGH...DRYING SURFACE CONDITIONS WILL
CONTINUE ACROSS ALL OF SOUTHEAST ARIZONA. THEREFORE...CRITICAL FIRE
WEATHER CONDITIONS WILL EXIST TUESDAY...ESPECIALLY IN ELEVATIONS
BELOW 6000 FEET.

STRONG WINDS ARE LIKELY AREAWIDE ON WEDNESDAY AS THE STRONG STORM
TRACKS NEAR NORTHERN ARIZONA. SUSTAINED SOUTHWEST WINDS OF 25 TO
35 MPH ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING...WITH GUSTS
OVER 50 MPH LIKELY... ESPECIALLY AT WIND PRONE LOCATIONS AND ON THE
HIGHER TERRAIN. A WIND ADVISORY WILL LIKELY BE NEEDED FOR
WEDNESDAY...WITH THE POSSIBILITY THAT A HIGH WIND WARNING MAY BE
NEEDED FOR PORTIONS OF SOUTHEAST ARIZONA. AREAS OF BLOWING DUST
ARE ALSO EXPECTED WEDNESDAY AFTERNOON. A FEW RAIN SHOWERS WILL
ACCOMPANY THIS STORM SYSTEM NORTH AND EAST OF THE TUCSON METRO
AREA. PRECIPITATION AMOUNTS WILL BE LIGHT...BUT ANY RAINFALL WILL
LIKELY ENHANCE THE ALREADY VERY STRONG WINDS WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 5:44 PM MSTFire Weather WatchTWC9 hr
Apr 14, 2:51 AM MSTFire Weather WatchTWC24 hr
Apr 14, 1:49 PM MSTWind AdvisoryTWC30 hr

Nearby

Red Flag Warnings in Arizona, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.